Communications in Mathematical Physics

, Volume 349, Issue 1, pp 393–424 | Cite as

The Domain Geometry and the Bubbling Phenomenon of Rank Two Gauge Theory

  • Hsin-Yuan HuangEmail author
  • Lei Zhang


Let \({\Omega}\) be a flat torus and \({G}\) be the Green’s function of \({-\Delta}\) on \({\Omega}\). One intriguing mystery of \({G}\) is how the number of its critical points is related to blowup solutions of certain PDEs. In this article we prove that for the following equation that describes a Chern–Simons model in Gauge theory:
$$\begin{aligned} \left\{\begin{array}{ll}\Delta u_1+\frac{1}{\varepsilon^2}e^{u_2}(1-e^{u_1})=8\pi\delta_{p_{1}} \\ \Delta u_2+\frac{1}{\varepsilon^2}e^{u_1}(1-e^{u_2})=8\pi\delta_{p_{2}}\end{array}\text{ in } \quad \Omega\right., \quad p_1-p_2 {\text{ is a half period}}, \end{aligned}$$
if fully bubbling solutions of Liouville type exist, \({G}\) has exactly three critical points. In addition we establish necessary conditions for the existence of fully bubbling solutions with multiple bubbles.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bogomolny E.B.: The stability of classical solutions. Jadernaja Fiz. 24(4), 861–870 (1976)MathSciNetGoogle Scholar
  2. 2.
    Brezis H., Merle F.: Uniform estimates and blow-up behavior for solutions of \({-\Delta u=V(x)e^u}\) in two dimensions. Commun. Partial Differ. Equ. 16(8-9), 1223–1253 (1991)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Caffarelli L., Yang Y.: Vortex condensation in the Chern–Simons Higgs model: an existence theorem. Commun. Math. Phys. 168(2), 321–336 (1995)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Chan H., Fu C., Lin C.-S.: Non-topological multi-vortex solutions to the self-dual Chern–Simons–Higgs equation. Commun. Math. Phys. 231(2), 189–221 (2002)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Chanillo S., Kiessling M.: Rotational symmetry of solutions of some nonlinear problems in statistical mechanics and in geometry. Commun. Math. Phys. 160(2), 217–238 (1994)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Chen, Z., Kuo, T., Lin, C.S., Wang, C.: Green function, Painlevé VI equation, and Eisenstein sries of weight one (2015). (preprint) Google Scholar
  7. 7.
    Chern J., Chen Z., Lin C.S.: Uniqueness of topological solutions and the structure of solutions for the Chern-Simons system with two Higgs particles. Commun. Math. Phys. 296(2), 323–351 (2010)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Chern J., Yang S.: The non-topological fluxes of a two-particle system in the Chern–Simons theory. J. Differ. Equ. 256(10), 3417–3439 (2014)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Chipot M., Shafrir I., Wolansky G.: On the solutions of Liouville systems. J. Differ. Equ. 140(1), 59–105 (1997)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Choe, K.: Uniqueness of the topological multivortex solution in the self-dual Chern–Simons theory. J. Math. Phys. 46(1), 012305 (2005)Google Scholar
  11. 11.
    Choe K.: Multiple existence results for the self-dual Chern–Simons–Higgs vortex equation. Commun. Partial Differ. Equ. 34, 1465–1507 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Choe K., Kim N.: Blow-up solutions of the self-dual Chern–Simons–Higgs vortex equation. Ann. Inst. H. Poincaré Anal. Non Linéaire 25, 313–338 (2008)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Choe K., Kim N., Lin C.S.: Existence of self-dual non-topological solutions in the Chern–Simons Higgs model. Ann. Inst. H. Poincaré Anal. Non Linéaire 28(6), 837–852 (2011)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Del Pino M., Esposito P., Figueroa P., Musso M.: Nontopological condensates for the self-dual Chern–Simons–Higgs Model. Commun. Pure Appl. Math. 68(7), 1191–1283 (2015)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Dunne, G.V.: Aspects of Chern–Simons theory. Aspects topologiques de la physique en basse dimension/topological aspects of low dimensional systems (Les Houches, 117-263, EDP Sci., Les Ulis, (1999)Google Scholar
  16. 16.
    Dziarmaga J.: Low energy dynamics of \({{[\mathrm{U}(1)]}^{N}}\) Chern–Simons solitons. Phys. Rev. D 49(10), 5469–5479 (1994)ADSCrossRefGoogle Scholar
  17. 17.
    Hagen C.R.: Parity conservation in Chern–Simons theories and the anyon interpretation. Phys. Rev. Lett. 68, 3821–3825 (1992)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Han, X., Huang H., Lin C.-S.: Bubbling solutions for a skew-symmetric Chern–Simons system in a torus (2015). (preprint) Google Scholar
  19. 19.
    Hong J., Kim Y., Pac P.: Multivortex solutions of the abelian Chern–Simons–Higgs theory. Phys. Rev. Lett. 64(19), 2230–2233 (1990)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Huang, H.: Existence of multi-bubble solutions for a skew-symmetric Chern–Simons system in a torus (2015). (preprint) Google Scholar
  21. 21.
    Huang H., Lin C.-S.: Uniqueness of non-topological solutions for the Chern–Simons system with two Higgs particles. Kodai Math. J. 37(2), 274–284 (2014)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Jackiw R., Weinberg E.: Self-dual Chern–Simons vortices. Phys. Rev. Lett. 64(19), 2234–2237 (1990)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Kim C., Lee C., Ko P., Lee B., Min H.: Schrödinger fields on the plane with \({{[\mathrm{U}(1)]}^{N}}\) Chern–Simons interactions and generalized self-dual solitons. Phys. Rev. D 48(4), 1821–1840 (1993)ADSCrossRefMathSciNetGoogle Scholar
  24. 24.
    Lin C.-S., Ponce A., Yang Y.: A system of elliptic equations arising in Chern–Simons field theory. J. Funct. Anal. 247(2), 289–350 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    Lin C.-S., Prajapat J.: Vortex condensates for relativistic abelian Chern–Simons model with two Higgs scalar fields and two gauge fields on a torus. Commun. Math. Phys. 288(1), 311–347 (2009)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  26. 26.
    Lin, C.-S, Wang, C.: On the minimality of extra critical points of Green function on flat tori (2015). (preprint) Google Scholar
  27. 27.
    Lin, C.S., Wang, C.: Mean field equations. Hyperelliptic curves, and modular forms: II (2015). (preprint) Google Scholar
  28. 28.
    Lin C.-S., Wang C.: Elliptic functions, Green functions and the mean field equations on tori. Ann. Math. (2) 172(2), 911–954 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  29. 29.
    Lin C.-S., Wei J., Zhao C.: Sharp estimates for fully bubbling solutions of a SU(3) Toda system. GAFA 22(6), 1591–1635 (2012)zbMATHMathSciNetGoogle Scholar
  30. 30.
    Lin C.-S., Yan S.: Existence of bubbling solutions for Chern–Simons model on a torus. Arch. Rat. Mech. Anal. 207(2), 353–392 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  31. 31.
    Lin C.-S., Yan S.: Bubbling solutions for relativistic abelian Chern–Simons model on a torus. Commun. Math. Phys. 297(3), 733–758 (2010)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  32. 32.
    Lin, C.-S., Yan, S.: On condensate of solutions for the Chern–Simons–Higgs equation, Part I (2015). (preprint) Google Scholar
  33. 33.
    Lin C.-S., Zhang L.: Profile of bubbling solutions to a Liouville system. Ann. Inst. H. Poincar Anal. Non Linaire 27(1), 117–143 (2010)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  34. 34.
    Lin C.-S., Zhang L.: On Liouville systems at critical parameters, Part 1: one bubble. J. Funct. Anal. 264(11), 2584–2636 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  35. 35.
    Prasad M.K., Sommerfield C.: Exact classical solution for the ’t Hooft monopole and the Julia–Zee Dyon. Phys. Rev. Lett. 35, 760–762 (1975)ADSCrossRefGoogle Scholar
  36. 36.
    Spielman S., Fesler K., Geballe E.C.B., Fejer M.M., Kapitulnik A.: Test for nonreciprocal circular birefringence in \({{\mathrm{YBa}}_{2}{\mathrm{Cu}}_{3}{\mathrm{O}}_{7}}\) thin films as evidence for broken time-reversal symmetry. Phys. Rev. Lett. 65(1), 123–126 (1990)ADSCrossRefGoogle Scholar
  37. 37.
    Spruck J., Yang Y.: The existence of nontopological solitons in the self-dual Chern–Simons theory. Commun. Math. Phys. 149(2), 361–376 (1992)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  38. 38.
    Tarantello G.: Uniqueness of selfdual periodic Chern–Simons vortices of topological-type. Calc. Var. Partial Differ. Equ. 29(2), 191–217 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  39. 39.
    Tarantello G.: Multiple condensate solutions for the Chern–Simons–Higgs theory. J. Math. Phys. 37(8), 3769–3796 (1996)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  40. 40.
    Wilczek F.: Disassembling anyons. Phys. Rev. Lett. 69, 132–135 (1992)ADSCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Department of MathematicsNational Sun Yat-sen UniversityKaoshiungTaiwan
  2. 2.Mathematics Division, National Center for Theoretical SciencesNational Taiwan UniversityTaipeiTaiwan
  3. 3.Department of MathematicsUniversity of FloridaGainesvilleUSA

Personalised recommendations